Risperidone

Risperidone Reactions 1680, p299 - 2 Dec 2017 Idiopathic granulomatous mastitis with hyperprolactinaemia: case report A 55-year-old woman developed idiopathic granulomatous mastitis (IGM) with hyperprolactinaemia following the therapy with risperidone. The woman presented with a one month history of swelling and pain in her left breast. Subsequent core biopsies of the lesions demonstrated focal inflammation. Her medical history included depression and schizoaffective disorder, for which she was successfully treated with risperidone for a number of years [route and dosage not stated]. Examination showed a large mass with erythema and suppuration over the lateral aspect of her left breast. She had long standing bilateral nipple inversion. Based on the physical exam and biopsy, a presumptive diagnosis of infective duct ectasia was made. The woman received treatment with amoxicillin and clavulanic acid. However, after two weeks of the treatment, there was no improvement. The overlying skin had broken down and was suppurating. A further biopsy was conducted that confirmed the manifestation of the suspected IGM. Owing to the probability of the development of hyperprolactinaemia due to risperidone use, a serum prolactin level investigation was performed, which showed increased levels. Hence, she was diagnosed with risperidone induced hyperprolactinaemia, with associated IGM [duration of therapy to reaction onsets not stated]. She then received bromocriptine treatment. Within a month of the treatment, her condition completely resolved. At a follow up after 1.5 years, there was no sign of recurrence of events. Author comment: "We present a 55 year old female with IGM associated with risperidone induced hyperprolactinaemia." Li J, et al. Idiopathic granulomatous mastitis associated with hyperprolactinemia: A nonoperative approach. Breast Journal 23: 742-744, No. 6, Nov 2017 - Australia 803284714 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Risperidone

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/risperidone-xPWhM8RT8H
Publisher
Springer Journals
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39230-4
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p299 - 2 Dec 2017 Idiopathic granulomatous mastitis with hyperprolactinaemia: case report A 55-year-old woman developed idiopathic granulomatous mastitis (IGM) with hyperprolactinaemia following the therapy with risperidone. The woman presented with a one month history of swelling and pain in her left breast. Subsequent core biopsies of the lesions demonstrated focal inflammation. Her medical history included depression and schizoaffective disorder, for which she was successfully treated with risperidone for a number of years [route and dosage not stated]. Examination showed a large mass with erythema and suppuration over the lateral aspect of her left breast. She had long standing bilateral nipple inversion. Based on the physical exam and biopsy, a presumptive diagnosis of infective duct ectasia was made. The woman received treatment with amoxicillin and clavulanic acid. However, after two weeks of the treatment, there was no improvement. The overlying skin had broken down and was suppurating. A further biopsy was conducted that confirmed the manifestation of the suspected IGM. Owing to the probability of the development of hyperprolactinaemia due to risperidone use, a serum prolactin level investigation was performed, which showed increased levels. Hence, she was diagnosed with risperidone induced hyperprolactinaemia, with associated IGM [duration of therapy to reaction onsets not stated]. She then received bromocriptine treatment. Within a month of the treatment, her condition completely resolved. At a follow up after 1.5 years, there was no sign of recurrence of events. Author comment: "We present a 55 year old female with IGM associated with risperidone induced hyperprolactinaemia." Li J, et al. Idiopathic granulomatous mastitis associated with hyperprolactinemia: A nonoperative approach. Breast Journal 23: 742-744, No. 6, Nov 2017 - Australia 803284714 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off